Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 105, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 28, 2005, 5:51 PM EDT for Glades County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 5:51 PM EDT (21:51 UTC)
- Expired
- Sep 28, 2005, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 147 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 5:51 PM EDT | HAIL 1 | Moore Haven, FL | QUARTER SIZE HAIL REPORTED IN THE TOWN ON MOORE HAVEN. |
| Sep 28, 6:05 PM EDT | HAIL 1.25 | Moore Haven, FL | REPORTED HALF DOLLAR SIZE HAIL IN THE TOWN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1627 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 282152 SVRMFL FLC043-282230- /O.NEW.KMFL.SV.W.0105.050928T2151Z-050928T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 551 PM EDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA * UNTIL 630 PM EDT * AT 546 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL NEAR MOORE HAVEN. THIS STORM WAS LOCATED NEAR MOORE HAVEN...AND MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE STILL CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2687 8123 2673 8110 2681 8087 2698 8105 $$ BAXTER
1 follow-up statement
000 WWUS52 KMFL 282229 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT WED SEP 28 2005 FLC043-282235- /O.EXP.KMFL.SV.W.0105.000000T0000Z-050928T2230Z/ GLADES FL- 630 PM EDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES COUNTY EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVE NORTHEAST INTO LAKE OKEECHOBEE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES COUNTY EXPIRED. LAT...LON 2687 8123 2673 8110 2681 8087 2698 8105 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:06 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 28, 2:06 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 206 PM EDT WED SEP 28 2005 .DISCUSSION...UPPER LOW CENTERED ALONG THE ATLANTIC COAST OF THE FLORIDA PENINSULA AROUND FORT PIERCE AND VERO BEACH MOVING SLOWLY EAST. COLD AIR AROUND -10C ASSOCIATED WITH THE UPPER LOW AND SUFFICIENT MOISTURE STILL EXPECTED TO FIRE CONVECTION THIS AFTERNOON...SOME OF WHICH LIKELY WILL BE STRONG. WILL MENTION POTENTIAL FOR HEAVY RAIN ALSO DUE TO SLOW MOVEMENT. UPPER LOW IS EXPECTED TO CONTINUE MOVING EAST AWAY FROM THE PENINSULA TONIGHT THROUGH SATURDAY...WHEN IT SLOWS UP AROUND 70W LONGITUDE SUNDAY AND THEN REVERSES COURSE BACK TOWARD FLORIDA MONDAY AND TUESDAY. WITH LESS INSTABILITY AND DRIER AIR ALOFT ON THE BACK SIDE OF THIS UPPER LOW...POPS SHOULD COME DOWN MORE TOWARD CLIMATOLOGY BUT STILL ABOVE THURSDAY AND FRIDAY. COMPLICATING THIS SCENARIO IS THE TROPICAL WAVE/POTENTIAL DEPRESSION IN THE CARIBBEAN. TPC PROGS THIS SYSTEM TOWARD AND ACROSS THE YUCATAN OVER THE NEXT SEVERAL DAYS. THE 12Z GFS DEVELOPS AN INTERESTING FEATURE OVER WESTERN CUBA BY 12Z FRIDAY...POSSIBLE CONVECTIVE FEEDBACK OF SOME KIND? IT CERTAINLY LOOKS TO BE ASSOCIATED WITH THE NORTHERN PART OF THE CARIBBEAN WAVE. THIS FEATURE MOVES INTO THE SOUTHEAST GULF OF MEXICO SATURDAY AND COULD BE AN INFLUENCE ON THE FORECAST...BUT IS IT REAL? THIS IS THE FIRST RUN WE HAVE SEEN THIS SO FOR NOW WILL HOLD OFF ON ANY EFFECT. BOTTOM LINE WILL BE TO CONTINUE SOMEWHAT ABOVE CLIMATOLOGY POPS SATURDAY THROUGH THE EXTENDED PERIOD. HAVE GENERALLY ACCEPTED GFS MOS TEMPERATURES EXCEPT LOWERED MINIMUMS OVER THE INTERIOR TO BE MORE IN LINE WITH OBSERVED LOWS PAST COUPLE OF MORNINGS AROUND 70F. && .MARINE...NOT MUCH CHANGE IN MARINE CONDITIONS WITH A GENERAL EASTERLY FLOW THROUGH THE NEXT SEVERAL DAYS MAINLY LESS THAN 15 KNOTS. CAN STILL SEE ON WEBCAM A SWELL OF 1 TO 2 FEET AT JUPITER INLET BUT THIS SHOULD DIMINISH OVER THE NEXT 24 HOURS. SHOULD A DEPRESSION DEVELOP OVER THE NORTHWEST CARIBBEAN IN THE NEXT DAY OR TWO WINDS ACROSS SOUTH FLORIDA COULD BE STRONGER WITH A BETTER GRADIENT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 75 89 / 30 50 40 50 FORT LAUDERDALE 77 88 77 88 / 30 50 40 50 MIAMI 77 89 76 89 / 30 50 40 50 NAPLES 73 89 73 91 / 30 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 50
Hazardous weather outlook, Sep 28, 5:08 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 508 PM EDT WED SEP 28 2005 FLZ063-066>075-290400- BROWARD METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE- MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN MIAMI DADE- 508 PM EDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING WILL BE MOSTLY OVER INTERIOR SECTIONS OF THE SOUTH FLORIDA PENINSULA...PARTICULARLY NEAR LAKE OKEECHOBEE. THERE IS A CHANCE OF HAIL AND LOCALIZED FLOODING WITH THE STRONGER THUNDERSTORMS. THE THUNDERSTORMS SHOULD END BY MIDNIGHT WITH NO HAZARDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Sep 28, 3:08 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT WED SEP 28 2005 FLZ069-070-282015- EASTERN COLLIER-WESTERN COLLIER- 308 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS OVER WESTERN COLLIER COUNTY... AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GOLDEN GATE...MOVING NORTHEAST AT 5 MPH. THE MAIN IMPACT FROM THESE STRONG THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. IF THESE STORMS BECOME ANY STRONGER...A SEVERE THUNDERSTORM WARNING MAYBE NEEDED. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Sep 28, 3:48 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 348 PM EDT WED SEP 28 2005 FLZ067-068-282100- PALM BEACH EASTERN-PALM BEACH WESTERN- 348 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN PORTIONS OF PALM BEACH COUNTY... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING ABOUT 14 MILES WEST OF METRO PALM BEACH COUNTY. THESE STRONG STORMS WERE MOVING VERY SLOWLY TO THE NORTHEAST. THESE STRONG STORMS WILL CONTINUE TO AFFECT THE WESTERN AREAS OF PALM BEACH COUNTY...AND COULD SEEN OUTFLOW BOUNDARIES INTO THE WESTERN METRO AREAS OF PALM BEACH COUNTY DURING THE NEXT HOUR OR SO ALLOWING FOR SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THIS AREA. WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN OCCUR WITH THESE STORMS. IF THE STORMS BECOME ANY STRONGER...WARNING COULD BE NEEDED OVER THIS AREA. IF YOU SEE SEVERE WEATHER...REPORT IT TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND THEY WILL RELATE IT TO THE NATIONAL WEATHER OFFICE IN MIAMI FLORIDA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Sep 28, 4:30 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 430 PM EDT WED SEP 28 2005 FLZ071-072-282130- BROWARD METROPOLITAN-WESTERN BROWARD- 430 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN BROWARD COUNTY... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS DEVELOPING NEAR WESTON AND OVER THE EVERGLADES OF BROWARD COUNTY. THESE STRONG STORMS WILL MOVE SLOWLY TO THE NORTH TO NORTHEAST DIRECTION AND COULD AFFECT THE WESTERN METRO AREAS OF BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED ARE WESTON...SOUTHWEST RANCHES...MIRAMAR...PEMBROKE PINES... SUNRISE...AND SAWGRASS HILLS MALL. THE MAIN IMPACTS FROM THESE STRONG STORMS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Sep 28, 4:48 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT WED SEP 28 2005 FLZ063-066-067-282145- GLADES-HENDRY-PALM BEACH WESTERN- 448 PM EDT WED SEP 28 2005 AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO LINES OF THUNDERSTORMS. ONE WAS ALONG THE EAST COAST SEA BREEZE OVER THE WESTERN AREAS OF PALM BEACH AND BROWARD COUNTIES...WHILE THE OTHER ONE WAS ALONG THE WEST COAST SEA BREEZE OVER THE INTERIOR AREAS OF HENDRY...GLADES...AND EASTERN COLLIER COUNTIES. THESE LINES OF THUNDERSTORMS WILL SLOWLY MOVE TO TOWARDS EACH OTHER THROUGH 6 PM EDT...AND COLLIDE OVER EAST GLADES...NORTHERN HENDRY...AND WESTERN PALM BEACH COUNTIES. WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL...AND RAINFALL RATES OF 1 TO 3 INCHES CAN OCCUR FROM THE THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS ON THIS DEVELOPING WEATHER SITUATION. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Sep 28, 5:38 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 538 PM EDT WED SEP 28 2005 FLZ073-074-282215- DADE METROPOLITAN-WESTERN DADE- 540 PM EDT WED SEP 28 2005 ...STRONG THUNDERSTORM APPROACHING TAMIAMI TRAIL JUST WEST OF KROME AVE... AT 535 PM EDT...PUBLIC REPORT A POSSIBLE FUNNEL CLOUD WITH THE STRONG THUNDERSTORM ABOUT 6 MILES SOUTHEAST OF MICCOSUKEE INDIAN VILLAGE MOVING NORTH AROUND 5 MPH. THE STORM WILL MOVE ACROSS THE TAMIAMI TRAIL BETWEEN 545 AND 615 PM. PEOPLE WHO ARE DRIVING ALONG THE TAMIAMI TRAIL NEED TO BE READY FOR WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:14 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 41 min |
| Sep 28, 5:53 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.